Flood, Wayne
- When
- May 4, 8:30 AM CST to 4:30 PM CST
- Where
- Wayne County, Silva to 2.63 mi W of Lodi
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.170, -90.520
Minor flooding occurred on the St. Francis River.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Minor flooding occurred on the St. Francis River. Some low-lying fields and woodlands were flooded. Several fronts passed across the area during the first week of May. Scattered showers and storms broke out with each event, producing varying rainfall amounts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 4, 5:32 AM CST, 2 hours 58 minutes earlier.
Area Forecast Discussion National Weather Service Paducah KY 632 AM CDT Fri May 4 2018 .UPDATE... Issued at 626 AM CDT Fri May 4 2018 For aviation section only. && .SHORT TERM...(Today through Sunday night) Issued at 340 AM CDT Fri May 4 2018 Nearing the general morning issuance of this forecast package, there still is some uncertainty as to the development of pre-dawn shower activity over southeast 1/2 of the WFO PAH forecast area. As of 08z Friday, there was a shortwave inflection point evident on the GOES E differential water vapor composite over central Oklahoma, which is suggestive for additional downstream broad scale lift in the warm conveyor belt. As of 815z, there is some evidence on the KPAH radar of elevated shower activity developing over northwest Kentucky/southwest Indiana. For now, plan to keep some small PoPs in prior to daybreak, mainly over west Kentucky into the mid-morning hours. The ESRL HRRR, and to a lesser extent, the 12km NAM-WRF support some early development. The better and more prominent convective activity will likely work across the WFO PAH forecast area during the afternoon hours as the deformation zone and channeled vorticity stretching from the low in the upper Midwest extends across the WFO PAH forecast area, leading back to a secondary wave that is currently over central New Mexico. Despite the anticipated cloud cover over the area, lift and instability will support some convection, mainly over west Kentucky this afternoon and into this evening. With the approach of the sharpening shortwave from New Mexico, lift will be maintained over west Kentucky support additional scattered shower and thunderstorm development on Saturday until the wave moves through that afternoon. The passage of this shortwave will put the WFO PAH forecast area boldly in northwest flow aloft as ridging from the west builds into the area. A previously forecast minor wave is forecast to work southeast late Saturday into Sunday, bringing some brief convection to the area Sunday afternoon and early evening. Although, not outlooked by SPC in the day three outlook, would not be surprised to seem some enhanced, but sub-severe, wind gusts associated with the shower and thunderstorm activity on Sunday. Utilized the adjusted surface temperature profiles from the higher resolution model guidance, influenced by cloud cover and more persistent convective activity, to keep temperatures lower over west Kentucky on Saturday. Otherwise, kept closer to regionally blended model guidance initialization for max/min temperature forecasts in the short term. .LONG TERM...(Monday through Thursday) Issued at 340 am CDT Fri May 4 2018 High pressure will build southeast out of Canada for the first part of the work week. Winds will have a northerly component Monday, then more easterly on Tuesday, which will keep temperatures down at or below seasonal norms. Humidity levels will also be very comfortable early next week, with dew points down in the 40s and lower 50s. Winds will become southerly late Tuesday night into Wednesday, so readings will be a few degrees warmer on Wednesday, up near 80 or so at most locations. Later Wednesday into Thursday, an h50 trof and attendant surface low are progged to move into the upper MS River Valley and southern Great Lakes regions. Scattered showers and even a few thunderstorms will be possible out ahead of the surface boundary, but it does not currently look as though this will be a big impact system for our area. Temperatures will remain on the warm side as humidity levels increase a bit. && .AVIATION... Issued at 626 AM CDT Fri May 4 2018 Mvfr cigs are forecast to develop shortly after sunrise KPAH/KCGI and continue into the afternoon before lifting to VFR. There will be some isolated to scattered showers. Thunder chances too small to include specifically at this time. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...GM SHORT TERM...Smith LONG TERM...GM AVIATION...GM
Hazardous Weather Outlook National Weather Service Paducah KY 357 AM CDT Fri May 4 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-051000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 357 AM CDT Fri May 4 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight A few thunderstorms are not out of the question very early this morning and again late this afternoon over west Kentucky. At this time, any thunderstorm development is expected to remain below severe limits. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated to scattered thunderstorm development is forecast Saturday afternoon and again Sunday afternoon and evening. A few strong wind gusts, below severe limits, may be possible with any thunderstorms Sunday afternoon. Isolated thunderstorms will be possible Wednesday afternoon and Wednesday night. Severe storms are not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Smith/GM
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2018Every state in 2018This day in weather historyWarnings in Missouri, May 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 754714.